Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 101, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 17, 2013, 2:44 PM CDT for Jackson County, Kiowa County, Tillman County, Oklahoma; Wilbarger County, Texas. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 17, 2013, 2:44 PM CDT (19:44 UTC)
- Expired
- Apr 17, 2013, 3:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Jackson County, OK, Kiowa County, OK, Tillman County, OK, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 23 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 17, 3:38 PM CDT | HAIL 1.25 | 7 Wsw Frederick, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 17, 1:21 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1182 J/kg
- Mixed-layer CIN
- -193 J/kg
- Mixed-layer LCL
- 662 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 407 m²/s²
- 0-3 km storm-relative helicity
- 433 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
791
WUUS54 KOUN 171944
SVROUN
OKC065-075-141-TXC487-172030-
/O.NEW.KOUN.SV.W.0101.130417T1944Z-130417T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
244 PM CDT WED APR 17 2013
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME SOUTHEASTERN JACKSON COUNTY IN SOUTHWEST OKLAHOMA...
SOUTH CENTRAL KIOWA COUNTY IN SOUTHWEST OKLAHOMA...
NORTHWESTERN TILLMAN COUNTY IN SOUTHWEST OKLAHOMA...
EXTREME NORTH CENTRAL WILBARGER COUNTY IN NORTHERN TEXAS...
* UNTIL 330 PM CDT
* AT 239 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM LOCATED 5 MILES NORTHEAST OF FARGO
TEXAS...MOVING NORTHEAST AT 40 MPH.
HAZARDS IN THE WARNING INCLUDE...
LARGE HAIL UP TO PING PONG BALL SIZE...
DAMAGING WINDS IN EXCESS OF 60 MPH...
* LOCATIONS IMPACTED INCLUDE...
FREDERICK...SNYDER...TIPTON AND MANITOU.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO WARNING. GET TO A
STORM SHELTER OR STURDY BUILDING IF A TORNADO APPROACHES.
&&
LAT...LON 3479 9884 3477 9883 3440 9882 3426 9925
3439 9932
TIME...MOT...LOC 1944Z 231DEG 34KT 3437 9923
$$
..SPEG.1 follow-up statement
393
WWUS54 KOUN 172010
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
310 PM CDT WED APR 17 2013
OKC065-075-141-TXC487-172030-
/O.CON.KOUN.SV.W.0101.000000T0000Z-130417T2030Z/
TILLMAN OK-KIOWA OK-JACKSON OK-WILBARGER TX-
310 PM CDT WED APR 17 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR NORTHWESTERN TILLMAN...SOUTH CENTRAL KIOWA...EXTREME
SOUTHEASTERN JACKSON AND EXTREME NORTH CENTRAL WILBARGER COUNTIES...
AT 307 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT SEVERE THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM
TIPTON TO 10 MILES SOUTHEAST OF ELMER OKLAHOMA TO FARGO
TEXAS...MOVING NORTHEAST AT 25 MPH. STORMS ARE ALSO INCREASING IN
INTENSITY NORTH OF VERNON.
HAZARDS IN THE WARNING INCLUDE...
LARGE HAIL UP TO PING PONG BALL SIZE...
DAMAGING WINDS IN EXCESS OF 60 MPH...
LOCATIONS IMPACTED INCLUDE...
FREDERICK...SNYDER...TIPTON AND MANITOU.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO WARNING. GET TO A
STORM SHELTER OR STURDY BUILDING IF A TORNADO APPROACHES.
&&
LAT...LON 3479 9884 3477 9883 3440 9882 3426 9925
3439 9932
TIME...MOT...LOC 2007Z 212DEG 21KT 3451 9909 3437 9923 3428 9925
$$
..SPEG.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 1:54 PM CDT, 50 minutes earlier.
Area forecast discussion, Apr 17, 1:54 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 154 PM CDT WED APR 17 2013 .DISCUSSION... ...TORNADOES POSSIBLE THROUGH LATE TONIGHT ACROSS MOST OF THE FORECAST AREA... THE WARM FRONT HAS SOMEWHAT STALLED CURRENTLY NEAR THE I44 CORRIDOR AS THE COLDER AIRMASS HAS BEEN "REINFORCED" WITH ONGOING ELEVATED MOIST CONVECTION/STRATUS NORTH OF THE BOUNDARY. CLEARING ACROSS SOUTHWESTERN OK AND W TX HAS ALSO BEEN OBSERVED OVER THE LAST COUPLE OF HOURS NEAR THE SFC LOW. AS A WEAK SHORTWAVE TROUGH LIFTS OVER WESTERN OK THIS AFTERNOON AND THE DRYLINE SURGES EASTWARD...COVERAGE WILL CONTINUE TO INCREASE BOTH IN THE WARM SECTOR ESPECIALLY NEAR SSW OK/W N TX WHERE DEEP MOISTURE CONVG IS EXPECTED WITH 0 CIN...HIGH INSTABILITY...AND SFC CONVG NEAR THE DEVELOPING TRIPLE POINT. THESE DISCRETE STORMS WILL THEN MOVE NE PERHAPS TRAVERSING THE WARM FRONT/STATIONARY BOUNDARY. A TORNADO WATCH IS NOW IN EFFECT UNTIL 11 PM FOR MOST OF THE FA WITH STRONG LOW LEVEL SHEAR...MOD TO HIGH INSTABILITY...AND THE FRONT IN PLACE COMBINED WITH VERY LITTLE TO NO CIN. THE 15Z OUN SOUNDING HAD 0 CIN. LATER TONIGHT AS PRESSURE RISES RAPIDLY INCREASE NEAR EASTERN CO/WESTERN KS...ANOTHER COLD FRONT WILL DIVE SOUTH. STRONG SFC CONV ALONG THIS FRONT MAY RESULT IN A SQUALL LINE DEVELOPING SOMEWHERE NEAR OR JUST SOUTH OF THE I44 CORRIDOR RESULTING IN MORE OF A DAMAGING WIND/HAIL THREAT THROUGH THE LATE EVENING HOURS. IN ADDITION...LOCALIZED FLASH FLOODING WILL BE POSSIBLE INITIALLY WITH TRAINING STORMS AND THEN WITH THE POSSIBLE SLOW MOVING SQUALL LINE. MUCH COLDER TEMPS WILL ACCOMPANY THE COLD FRONT TOMORROW...WITH HIGH ONLY CLIMBING INTO THE 40S AND 50S. BY FRIDAY MORNING FREEZING TEMPERATURES WILL DEVELOP MAINLY ALONG AND NORTH OF I44. FOR NOW...WE WILL NOT ISSUE ANY HEADLINES FOR THIS GIVEN THE HIGH IMPACT SEVERE EVENT AT STAKE BUT WILL PASS THIS ALONG TO THE MID SHIFT. A SLOW WARM UP IS ANTICIPATED SAT-MONDAY...BUT YET ANOTHER COLD FRONT APPEARS IT WILL IMPACT THE REGION BY TUESDAY. AN UPPER LEVEL TROUGH WILL ALSO SUPPORT INCREASING RAIN CHANCES EARLY NEXT WEEK. CHC POPS LOOK REASONABLE FOR THE MOMENT ACROSS NORTH CENTRAL OK. && .PREV DISCUSSION... /ISSUED 1240 PM CDT WED APR 17 2013/ DISCUSSION... 18Z AVIATION DISCUSSION FOLLOWS.... AVIATION... A VERY SHARP STATIONARY FRONT ACROSS OK/TX...FROM KSWO TO KPWA TO HKBR AT THIS TIME...WILL DIVIDE VERY WARM HUMID AIR FROM COOL VERY HUMID AIR. LOW CEILINGS...MIST AND FOG WILL CONTINUE TO BE WIDESPREAD THIS AFTERNOON NORTH OF THE FRONT. TSRA ARE LIKELY ALONG AND N OF THE FRONT THIS AFTERNOON...AND SEVERE TSRA ARE POSSIBLE NEAR THE FRONT AND SOUTH OF IT. LARGE HAIL MAY OCCUR WITH TSRA FARTHER N THIS AFTERNOON. HAVE NOTED IN TAFS THE MOST LIKELY CONVECTIVE OUTCOME...BUT THERE IS ENOUGH UNCERTAINTY THAT THIS FORECAST SHOULD BE USED WITH EXTRA CAUTION. THE FRONT WILL BECOME A COLD FRONT LATE TODAY AND OVERNIGHT. TSRA ARE EXPECTED TO FOCUS INTO A SQUALL LINE ALONG THE FRONT...AND REACH KOKC/KOUN/KLAW/KSPS AROUND 0500Z TO 0600Z...THEN CONTINUE TO ADVANCE SE OVERNIGHT. POST-FRONTAL TSRA WILL CONTINUE A FEW HOURS...THEN GRADUAL CLEARING WILL BEGIN...ALONG WITH RATHER STRONG N TO NW WINDS. SOME LLWS IS POSSIBLE JUST N OF THE FRONT THIS AFTERNOON/EVENING...ESPECIALLY AT KPNC...WHERE LLWS HAS BEEN INCLUDED IN THE TAF. -SN MAY OCCUR IN NW OK LATE TONIGHT. PREV DISCUSSION... /ISSUED 1116 AM CDT WED APR 17 2013/ UPDATE... COMPLEX SEVERE WEATHER SITUATION CONTINUES TO UNFOLD. WARM FRONT HAS LIFTED NORTH IN THE METRO AREA CURRENTLY LYING ACROSS THE OKLAHOMA CITY METRO /73 OVER 68 AT WILL ROGERS AIRPORT AND 56 OVER 52 AT WILEY POST AIRPORT./ THIS FRONT HAS SLOWED OR STALLED THIS MORNING. DEVELOPMENT OF ELEVATED PRECIPITATION ABOVE THE FRONTAL SURFACE AND PERSIST NORTH WINDS ACROSS NORTHWEST OKLAHOMA AND KANSAS LIKELY ARE SIGNALS THAT THE FRONT WILL LIKELY NOT MOVE NORTH MUCH FARTHER. MESOSCALE MODELS ALSO INDICATE THAT THE FRONT MAY START MOVING SOUTH AGAIN LATER THIS AFTERNOON. ANOTHER ISSUE IS THAT CONVECTIVE INHIBITION LOOKS TO REMAIN SMALL SO STORM DEVELOPMENT APPEARS LIKELY... MAY BE RELATIVELY WIDESPREAD AND DEVELOP EARLY /DEPENDING ON HOW SOON STRATUS THINS./ T 16Z SOUNDING FROM OUN MAY SHED MORE LIGHT ON THIS. THERE IS ALSO A PERSISTENT SIGNAL OF THE DEVELOPMENT OF A SURFACE LOW THIS AFTERNOON... MOST LIKELY ACROSS SOUTHWEST OKLAHOMA. RESULTANT ISSUES ARE... /1/ TEMPERATURE GRADIENT WILL LIKELY REMAIN STRONG ACROSS THE WARM FRONT. THIS MEANS THAT THE WARM FRONT AS A SOURCE OF ENHANCED VORTICITY WITH STORMS ALONG THE BOUNDARY WILL NOT BE IDEAL AS ANY STORM WOULD QUICKLY BECOME ELEVATED ABOVE THE FRONTAL BOUNDARY IF IT GETS EVEN A SHORT DISTANCE NORTH OF THE FRONT. IF WINDS STAY NORTHERLY IN THE COOL SECTOR... THAT WILL NOT BE AN IDEAL WIND PROFILE EITHER. /2/ THE BEST LOW-LEVEL WIND SHEAR WILL BE IN THE VICINITY OF THE SURFACE LOW/TRIPLE POINT LIKELY TO DEVELOP ACROSS SOUTHWEST OKLAHOMA THIS AFTERNOON AND MOVE TOWARD CENTRAL OKLAHOMA THIS EVENING. THIS WILL BE THE AREA OF MOST CONCERN FOR TORNADO DEVELOPMENT... ALTHOUGH TORNADOES WILL BE POSSIBLE THROUGHOUT THE WARM SECTOR. /3/ IT REMAINS UNCERTAIN WHAT WILL RESULT FROM THE BALANCE OF DELAYED WARMING DUE TO STRATUS AND THE APPARENT LOW CIN WHICH WOULD OTHERWISE FAVOR EARLY AND/OR WIDESPREAD DEVELOPMENT. /4/ EVEN NORTH OF THE SURFACE FRONT... ELEVATED STORMS WITH A RISK OF LARGE HAIL WILL PERSIST. CURRENT THOUGHTS ARE THAT SCATTERED STORMS WILL LIKELY DEVELOP EARLY TO MID AFTERNOON WITH THE POTENTIAL OF SUPERCELL DEVELOPMENT IN THE WARM SECTOR. ELEVATED SEVERE STORMS WILL ALSO BE LIKELY NORTH OF THE WARM FRONT. DURING THE EVENING... STORMS WILL BECOME MORE WIDESPREAD AS THE FRONT MOVES THROUGH AND DEVELOP INTO A SQUALL LINE. THERE IS STILL SOME UNCERTAINTIES /MORE THAN USUAL/ ON HOW THINGS WILL EVOLVE... ESPECIALLY WITH RESPECT TO THE COUNTERACTING INFLUENCES OF CIN VS. DELAYED WARMING. BUT THE RISK OF SIGNIFICANT SEVERE WEATHER STILL EXISTS... ESPECIALLY FROM SOUTHWEST TO CENTRAL PORTIONS OF THE FORECAST AREA. SPEG. PREV DISCUSSION... /ISSUED 618 AM CDT WED APR 17 2013/ AVIATION... 12Z TAFS... FOG/DRIZZLE AND VARIABLE CEILINGS THIS MORNING. CEILINGS WILL IMPROVE MOST PLACES TO MVFR/VFR BEFORE LOWERING AGAIN TONIGHT. SCATTERED/WIDESPREAD SHOWERS/STORMS TO DEVELOP THIS AFTERNOON/NIGHT. STRONG VARIABLE WINDS AND HAIL WILL BE POSSIBLE WITH SOME OF THE STORMS. A STRONG COLD FRONT WILL CROSS THE REGION TONIGHT. PREV DISCUSSION... /ISSUED 351 AM CDT WED APR 17 2013/ DISCUSSION... SEVERE WEATHER EXPECTED TODAY/TONIGHT. COLD CONDITIONS THURSDAY AND FRIDAY. THIS MORNING... MOST OF THE OVERNIGHT/MORNING CONVECTION THAT THE MODELS HAD BEEN SHOWING THE PAST FEW DAYS HAS NOT REALLY DEVELOPED IN THE FA AND IS OCCURRING JUST NORTH IN KANSAS. A FEW SHOWERS STILL NOT OUT OF THE QUESTION IN NORTHERN OK THIS MORNING BUT FOR THE MOST PART EXPECT THE TREND OF EVERYTHING IN KANSAS TO CONTINUE THIS MORNING. FOG HAS DEVELOPED ACROSS PARTS OF THE AREA NORTH OF A WARM FRONT. A FEW LOCATIONS ARE ALREADY REPORTING DENSE FOG. SO WILL ISSUE A DENSE FOG ADVISORY FOR THE NW PART OF THE FA WHERE IT IS MOST LIKELY TO OCCUR AND LAST THE LONGEST. AREAS OF DRIZZLE COULD ALSO DEVELOP ACROSS THE NORTHERN HALF OF THE FA THIS MORNING. THE WARM FRONT WILL CONTINUE TO LIFT NORTH TODAY AND IS EXPECTED TO EXTEND FROM WEST CENTRAL TO NORTH CENTRAL OK BY THIS AFTERNOON. A DRYLINE IS ALSO EXPECTED TO EXTEND SOUTH FROM THE WARM FRONT NEAR THE OK TX STATE-LINE. THERE IS STILL SOME DISAGREEMENT/UNCERTAINTY ON THE POSITION OF THE WARM FRONT THIS AFTERNOON WHICH COULD HAVE AN IMPACT ON THE SEVERE WEATHER THIS AFTERNOON/EVENING. MEANWHILE... AN UPPER STORM SYSTEM WILL ALSO MOVE EAST AFFECTING THE AREA. THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR THE FRONT AND POSSIBLY THE DRYLINE THIS AFTERNOON... IN THE WARM SECTOR. THESE STORMS... ESPECIALLY IF THEY CAN STAY DISCRETE SUPERCELLS... WILL LIKELY BE SEVERE DUE TO THE INSTABILITY AND FAVORABLE WIND SHEAR... WITH VERY LARGE HAIL... DAMAGING WINDS... AND TORNADOES POSSIBLE. A COLD FRONT IS EXPECTED TO MOVE ACROSS THE REGION TONIGHT INTO THURSDAY. SHOWERS/STORMS WILL CONTINUE TO DEVELOP ALONG AND BEHIND THIS FRONT. SEVERE STORMS WILL REMAIN POSSIBLE OVERNIGHT BUT THE TORNADO POTENTIAL WILL DIMINISH LATER THIS EVENING. HEAVY RAIN WILL ALSO BE POSSIBLE... WHICH COULD CAUSE SOME LOCALIZED FLOODING IN SOME AREAS. COLD AIR WILL MOVE INTO THE REGION BEHIND THE COLD FRONT TONIGHT INTO THURSDAY. LIGHT SNOW AND MAYBE SLEET MAY OCCUR IN NW PARTS OF THE FA OVERNIGHT BEFORE THE PRECIP ENDS. THE WINDOW OF OPPORTUNITY FOR THIS IS EXPECTED TO BE BRIEF AND THE PRECIP LIGHT SO NO SIGNIFICANT IMPACTS ARE ANTICIPATED. THE PRECIPITATION WILL END FROM WEST TO EAST THURSDAY. TEMPERATURES WILL BE COLD TONIGHT BUT CURRENTLY FORECASTED TO REMAIN NEAR AND ABOVE FREEZING. HOWEVER... MUCH COLDER TEMPERATURES ARE EXPECTED THURSDAY NIGHT WITH MUCH OF THE AREA AOB FREEZING. TEMPERATURES WILL WARM THIS WEEKEND WITH ANOTHER COLD FRONT AND UPPER SYSTEM EXPECTED EARLY NEXT WEEK WHICH COULD BRING ANOTHER ROUND OF SHOWERS/STORMS AND COLD WEATHER. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 40 50 31 60 / 80 10 10 10 HOBART OK 38 51 28 61 / 80 10 10 0 WICHITA FALLS TX 44 56 31 64 / 70 10 10 0 GAGE OK 32 46 28 63 / 30 10 10 0 PONCA CITY OK 39 48 28 59 / 80 20 10 10 DURANT OK 59 59 34 60 / 80 50 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 26/03
Hazardous weather outlook, Apr 17, 12:45 PM CDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
1245 PM CDT WED APR 17 2013
OKZ004>048-050>052-TXZ083>090-181000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1245 PM CDT TUE APR 17 2013
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS ARE STILL EXPECTED THIS
AFTERNOON AND TONIGHT. THERE IS A MODERATE RISK OF SEVERE STORMS
ACROSS MUCH OF OKLAHOMA AND WESTERN NORTH TEXAS THIS AFTERNOON THROUGH
TONIGHT. A SLIGHT RISK EXISTS THIS AFTERNOON AND EARLY EVENING ACROSS
NORTHWEST AND FAR WESTERN OKLAHOMA.
LOCATION...
THE MODERATE RISK AREA INCLUDES LOCATIONS EAST OF A HOLLIS...TO
CLINTON...TO MEDFORD LINE AND INCLUDES THE OKLAHOMA CITY METRO AREA...
WICHITA FALLS...ENID...PONCA CITY...STILLWATER...ADA...ARDMORE...
AND DURANT. THE SLIGHT RISK AREA IS WEST OF THIS LINE AND INCLUDES
ELK CITY...WOODWARD...AND ALVA.
TIMING...
THE MOST LIKELY TIME FOR SUPERCELLS AND SIGNIFICANT SEVERE STORMS
WITH THE BASEBALL-SIZE HAIL AND GREATEST RISK FOR TORNADOES IS BETWEEN
4 PM AND 10 PM...PRIMARILY FROM SOUTHWEST OKLAHOMA AND WESTERN NORTH
TEXAS...INTO CENTRAL AND SOUTH-CENTRAL OKLAHOMA. ADDITIONAL STORMS
ARE LIKELY OUTSIDE OF THIS TIME FRAME WITH THE PRIMARY CONCERNS BEING
HAIL TO THE SIZE OF GOLF BALLS AND DAMAGING WIND GUSTS OF 75 MPH.
IMPACTS...
VERY LARGE AND DAMAGING HAIL AND TORNADOES WILL BE THE MAIN HAZARDS
WITH SUPERCELLS LATE THIS AFTERNOON THROUGH MID-EVENING. GOLF BALL
SIZE HAIL AND DAMAGING WINDS UP TO 75 MPH ARE POSSIBLE AS WELL.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THIS AFTERNOON
AND TONIGHT.
DISCUSSION...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER WESTERN
INTO CENTRAL OKLAHOMA THIS AFTERNOON. LARGE HAIL WILL BE THE PRIMARY
CONCERN INITIALLY. TOWARD AND AFTER 4 PM...SUPERCELL INITIATION WILL
BECOME POSSIBLE ACROSS FAR SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS.
VERY LARGE HAIL AND TORNADOES APPEAR LIKELY WITH ANY SUPERCELL THAT IS
ABLE TO DEVELOP. THESE STORMS ARE EXPECTED TO MOVE EAST AND NORTHEAST
INTO CENTRAL AND SOUTH-CENTRAL OKLAHOMA.
DURING THE LATE EVENING AND OVERNIGHT HOURS...A STRONG COLD FRONT WILL
MOVE SOUTH OVER THE REGION AND BE ACCOMPANIED BY A SQUALL LINE OF STORMS
WHICH WILL HAVE THE PRIMARY HAZARDS OF GOLF BALL SIZE HAIL AND DAMAGING
WIND GUSTS OF 75 MPH.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY APR 18.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.
OTHER HAZARDOUS WEATHER...
HEAVY RAINFALL OF 1 TO 3 INCHES FROM A SLOW MOVING SQUALL LINE
MAY CAUSE FLOODING IN A FEW LOCATIONS TONIGHT...MAINLY EAST OF
A WICHITA FALLS...TO OKLAHOMA CITY...TO PONCA CITY LINE.
A SLEET AND SNOW MIXTURE IS POSSIBLE AFTER MIDNIGHT ACROSS PARTS OF
FAR WESTERN AND NORTHERN OKLAHOMA. SIGNIFICANT IMPACTS ARE NOT
EXPECTED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL LINGER ACROSS PARTS OF SOUTH-CENTRAL AND
SOUTHEAST OKLAHOMA ON THURSDAY. SEVERE STORMS ARE UNLIKELY AFTER
7 AM THURSDAY.
THUNDERSTORM CHANCES WILL RETURN SUNDAY THROUGH TUESDAY ACROSS PARTS
OF THE AREA.
OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAIN AND FLOODING ARE POSSIBLE ACROSS SOUTH-CENTRAL AND
SOUTHEAST OKLAHOMA WHERE THUNDERSTORMS LINGER THURSDAY MORNING.
SUBFREEZING TEMPERATURES ARE POSSIBLE FRIDAY MORNING ACROSS MUCH
OF THE AREA.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM THURSDAY MORNING...WITH UPDATES AS NEEDED.
MBS/11In the hours before
Special weather statement, Apr 17, 12:51 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1251 PM CDT WED APR 17 2013
OKZ004-005-171815-
HARPER OK-WOODS OK-
1251 PM CDT WED APR 17 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HARPER AND NORTHWESTERN
WOODS COUNTIES UNTIL 115 PM CDT...
AT 1247 PM CDT...STRONG THUNDERSTORMS WERE LOCATED FROM 5 MILES
NORTHEAST OF SELMAN AND 11 MILES NORTHEAST OF FORT SUPPLY...MOVING
NORTHEAST AT 60 MPH.
HAZARDS INCLUDE...
HAIL TO THE SIZE OF NICKELS.
LAT...LON 3700 9912 3695 9915 3679 9926 3680 9929
3673 9930 3660 9939 3659 9941 3664 9942
3691 9943 3700 9939
TIME...MOT...LOC 1747Z 205DEG 52KT 3687 9942 3667 9941
..SPEG.Special weather statement, Apr 17, 1:02 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
102 PM CDT WED APR 17 2013
OKZ004-005-010-011-015-171830-
HARPER OK-WOODWARD OK-WOODS OK-DEWEY OK-MAJOR OK-
102 PM CDT WED APR 17 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HARPER...NORTHEASTERN
WOODWARD...WOODS...NORTHWESTERN DEWEY AND WESTERN MAJOR COUNTIES
UNTIL 130 PM CDT...
AT 101 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM 13 MILES NORTHEAST OF SELMAN TO QUINLAN TO 5 MILES SOUTH OF
CESTOS...MOVING NORTH-NORTHEAST AT 65 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
LAT...LON 3700 9858 3620 9875 3589 9916 3647 9931
3700 9952
TIME...MOT...LOC 1801Z 199DEG 57KT 3691 9929 3644 9901 3607 9910
..SPEG.Local storm report, Apr 17, 1:07 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
107 PM CDT WED APR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0102 PM HAIL MOORELAND 36.44N 99.21W
04/17/2013 E0.25 INCH WOODWARD OK TRAINED SPOTTER
&&
MDAYSpecial weather statement, Apr 17, 1:45 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 145 PM CDT WED APR 17 2013 OKZ034>036-171900- GREER OK-KIOWA OK-JACKSON OK- 145 PM CDT WED APR 17 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GREER...WESTERN KIOWA AND NORTHERN JACKSON COUNTIES UNTIL 200 PM CDT... AT 144 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES EAST OF DUKE...MOVING NORTHEAST AT 35 MPH. ANOTHER STRONG STORM IS ALSO DEVELOPING 5 MILES NORTH OF BLAIR. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... PRECAUTIONARY/PREPAREDNESS ACTIONS... STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. STAY ALERT AND LISTEN FOR WARNINGS. && LAT...LON 3504 9934 3485 9902 3454 9946 3467 9962 TIME...MOT...LOC 1844Z 223DEG 31KT 3467 9948 ..SPEG.
Special weather statement, Apr 17, 1:49 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
149 PM CDT WED APR 17 2013
TXZ083>085-171900-
WILBARGER TX-HARDEMAN TX-FOARD TX-
149 PM CDT WED APR 17 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WILBARGER...
SOUTHEASTERN HARDEMAN AND EAST CENTRAL FOARD COUNTIES UNTIL 200 PM
CDT...
AT 148 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM 6 MILES SOUTHEAST OF CHILLICOTHE TO THALIA...MOVING NORTHEAST
AT 30 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. STAY ALERT AND LISTEN FOR WARNINGS.
&&
LAT...LON 3439 9947 3437 9944 3439 9943 3438 9940
3445 9939 3446 9937 3441 9932 3441 9929
3440 9926 3439 9927 3433 9921 3430 9921
3391 9952 3400 9962
TIME...MOT...LOC 1848Z 209DEG 28KT 3417 9945 3402 9952
..SPEG.Special weather statement, Apr 17, 1:50 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
150 PM CDT WED APR 17 2013
OKZ004-005-010-171915-
HARPER OK-WOODWARD OK-WOODS OK-
150 PM CDT WED APR 17 2013
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HARPER...
NORTHEASTERN WOODWARD AND WOODS COUNTIES UNTIL 215 PM CDT...
AT 150 PM CDT...STRONG THUNDERSTORMS EXTENDED FROM 8 MILES EAST OF
SELMAN...TO 10 MILES NORTHEAST OF FREEDOM...TO WAYNOKA...MOVING
NORTHEAST AT 40 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3699 9854 3694 9854 3648 9870 3683 9950
3684 9950 3700 9933
TIME...MOT...LOC 1850Z 214DEG 36KT 3680 9934 3686 9897 3661 9886The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 3:54 AM CDT | Dense Fog Advisory | OUN | Alfalfa, Dewey, Ellis, Harper, Major, Roger Mills and 2 more | 6 hr |
| Apr 17, 12:22 PM CDT | Special Weather Statement | OUN | Harper | 23 min |
| Apr 17, 12:51 PM CDT | Special Weather Statement | OUN | Harper | 24 min |
| Apr 17, 1:02 PM CDT | Special Weather Statement | OUN | Woods, Woodward | 28 min |
| Apr 17, 1:45 PM CDT | Special Weather Statement | OUN | Jackson | 15 min |
| Apr 17, 1:50 PM CDT | Special Weather Statement | OUN | Woods | 25 min |
| Apr 17, 1:55 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Jackson, Kiowa, Washita | 50 min |
| Apr 17, 1:59 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 46 min |
| Apr 17, 2:41 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa, Washita | 49 min |
| Apr 17, 2:46 PM CDT | Special Weather Statement | OUN | Jackson | 29 min |
| Apr 17, 3:22 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Kiowa, Washita | 38 min |
| Apr 17, 3:24 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 51 min |
| Apr 17, 3:57 PM CDT | Special Weather Statement | OUN | Canadian | 33 min |
| Apr 17, 4:09 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Kiowa, Tillman | 51 min |
| Apr 17, 4:14 PM CDT | Special Weather Statement | OUN | Jackson | 46 min |
| Apr 17, 4:19 PM CDT | Special Weather Statement | OUN | Payne | 26 min |
| Apr 17, 4:21 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 54 min |
| Apr 17, 4:34 PM CDT | Tornado Warning | OUN | Comanche, Cotton, Tillman | 41 min |
| Apr 17, 4:37 PM CDT | Special Weather Statement | OUN | Harmon | 38 min |
| Apr 17, 4:38 PM CDT | Special Weather Statement | OUN | Blaine, Caddo, Canadian, Grady, Kingfisher | 37 min |
| Apr 17, 4:56 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche | 49 min |
| Apr 17, 5:02 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Harmon, Jackson, Kiowa, Washita | 43 min |
| Apr 17, 5:07 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 53 min |
| Apr 17, 5:10 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 50 min |
| Apr 17, 5:13 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Tillman | 47 min |
| Apr 17, 5:22 PM CDT | Tornado Warning | OUN | Jackson, Kiowa, Tillman | 38 min |
| Apr 17, 5:28 PM CDT | Special Weather Statement | OUN | Logan | 32 min |
| Apr 17, 5:28 PM CDT | Tornado Warning | OUN | Comanche, Stephens | 47 min |
| Apr 17, 5:45 PM CDT | Special Weather Statement | OUN | Greer | 30 min |
| Apr 17, 5:46 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Grady | 59 min |
| Apr 17, 5:48 PM CDT | Special Weather Statement | OUN | Grady | 42 min |
| Apr 17, 5:50 PM CDT | Tornado Warning | OUN | Comanche, Cotton, Tillman | 40 min |
| Apr 17, 5:52 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Kiowa, Tillman | 53 min |
| Apr 17, 5:56 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Dewey, Roger Mills, Washita | 49 min |
| Apr 17, 5:58 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson | 47 min |
| Apr 17, 6:07 PM CDT | Flash Flood Warning | OUN | Comanche, Kiowa, Tillman | 4 hr |
| Apr 17, 6:23 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche | 52 min |
| Apr 17, 6:24 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 51 min |
| Apr 17, 6:25 PM CDT | Special Weather Statement | OUN | Blaine | 35 min |
| Apr 17, 6:43 PM CDT | Special Weather Statement | OUN | Canadian, Garfield, Kingfisher, Logan, Noble, Oklahoma | 32 min |
| Apr 17, 6:45 PM CDT | Tornado Warning | OUN | Comanche | 30 min |
| Apr 17, 6:49 PM CDT | Tornado Warning | OUN | Caddo, Grady | 26 min |
| Apr 17, 1:49 PM CDT | Special Weather Statement | OUN | Wilbarger | 11 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2013Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.